... drug, Ambien-it hasn't helped after 3 weeks! Now I am to try Trazodone. I was told to stop Elavil before starting Ambien,which I did. Could my insomnia be part of withdrawal from Elavil? What about stopping Ambien abruptly, which is what I'm suppose to do before starting Trazodone?
Yes, you can have a rebound effect from stopping the Elavil and the Ambien both - the stopping could cause insomnia. Trazodone does help with sleep as it is so sedating. I know the insomnia is frustrating, but hopefully it will be short lived once starting the Trazodone.
You need to give your body and brain some time to adjust to this change. Going from being on two different medications and to a new one is a big change for your brain. Make sure to practice good sleep management - use your bedroom only for sleep or sex, don't have any light coming into the room, if you can't fall asleep within 15 minutes, get up and go somewhere else to read until you get sleepy, don't do anything that requires brain power 1-2 hours before bed, including being on the computer and watching TV, not eating a large meal or snack before bed, keep your bedroom cool. Taking a very hot bath right before bed can help too.
I have a lot of experience with sleeping problems. You also might want to consider using a small dose of Melatonin, if it is OK with your doctor. I hope get a good night's sleep soon.
Zimmerfrei - Are you on any other antidrpressants? Years ago when I was on Trazadone it solved my insomnia but over time I had to change to another antidepressant because it didn't work on the depression but I didn't have insomnia with the Trazadone.
Years later when I was put on Seroquel (not XR) for sleep problems, it has a sedating effect and I have been on it for over a year. It has solved my insommia problems. My new Psy suggested if I get back on the EMSAM patch (an MAOI) for my treatment resistant depression but caused severe insomnia to take chloral hydrate which is Somnote, an old drug that was given for sedation. The EMSAM patch was wonderful in treating my depression, anxiety and gave me a sense of wellbeing and also energy. I have been through withdrawal at different times and I definitely suffered insomnia especially if the drugs were known to cause sleepiness. It sounds like you have a double whammy going on. You are right that Trazadone has a sedadive effect, I hope this works for your insomnia. Seroquel had an immediate effect on me and Trazadone being in the same class probably will for you. Have you tried Lunesta? Let me know. Hope Fully
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 May 2010 • 1 answer
Posted 18 Oct 2010 • 10 answers
Posted 10 Aug 2011 • 13 answers
Posted 18 Dec 2013 • 2 answers
Posted 18 days ago • 1 answer